MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed, target lesion was located in a calcified vessel.A 4.50mm x 15mm nc emerge balloon catheter was advanced for post dilatation of a synergy drug-eluting stent.However, during inflation at 22 atmospheres, the balloon ruptured.When the device was removed from the patient, it looked like a piece of the balloon was missing.No balloon fragments were found via fluoroscopy but the physician thought a piece remained in the patient.All devices were removed from the patient and the procedure was not completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Maude report.
 
Event or Problem Description
It was further reported that this is the same case as user facility maude report #mw5098430.It was reported that balloon rupture occurred.The 70% stenosed, target lesion was located in a calcified vessel.A 4.50mm x 15mm nc emerge balloon catheter was advanced for post dilatation of a synergy drug-eluting stent.However, during inflation at 22 atmospheres, the balloon ruptured.When the device was removed from the patient, it looked like a piece of the balloon was missing.No balloon fragments were found via fluoroscopy but the physician thought a piece remained in the patient.All devices were removed from the patient and the procedure was not completed.No patient complications were reported.
 
Event or Problem Description
It was further reported that this is the same case as user facility maude report #mw5098430 it was reported that balloon rupture occurred.The 70% stenosed, target lesion was located in a calcified vessel.A 4.50mm x 15mm nc emerge balloon catheter was advanced for post dilatation of a synergy drug-eluting stent.However, during inflation at 22 atmospheres, the balloon ruptured.When the device was removed from the patient, it looked like a piece of the balloon was missing.No balloon fragments were found via fluoroscopy but the physician thought a piece remained in the patient.All devices were removed from the patient and the procedure was not completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Maude report: device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation of the inner shaft 3mm distal of the distal marker band.There was no tip or distal portion of balloon.There was contrast and blood in the inflation lumen, and blood in the guidewire lumen.The balloon was loosely folded.There was a circumferential tear 10mm from the proximal end of the balloon.The inner shaft was stretched for 10mm starting 30mm from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11039902
Report Number2134265-2020-18009
Device Sequence Number16460113
Product Code LOX
UDI-Device Identifier08714729846574
UDI-Public08714729846574
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0024502575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/14/2021
02/05/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/27/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;